MAUDE Adverse Event Report: ETHICON INC. PRLNE BLU 36IN 4-0 D/A BB; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE

ETHICON INC. PRLNE BLU 36IN 4-0 D/A BB; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Catalog Number 8581H
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 06/06/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H6 component code: g07002 device not returned.Additional information: d4 - the product code in this event is unknown.The following are two possible codes reported: product code 8581h, product code 8521h.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.Were x-rays taken to locate the needle? was there any patient consequence or injury? what is the patient¿s current health status and condition? was any other tissue damaged as a result of searching the needle? is there a second surgery schedule to search the needle? please provide more information.What is the name of the procedure? what is the lot number? please confirm what is the correct product code 8581h or 8521h? is it possible to confirm if the needle was left in the patients body? if yes, in what part of the body was left the needle? please provide the source or name of person providing answers to follow-up questions.Please provide the actual product code that was used during the procedure, including lot number, what was the size of the alleged needle retained in patient? were there any alleged deficiencies noted with the needle or the suture during the surgery? please provide the patient's demographic information including age, gender, weight, bmi at the time of index procedure.Date and name of index surgical procedure? the diagnosis and indication for the index surgical procedure? what was the initial approach for the index surgical procedure? (open, laparoscopic or other)? on what tissue was the suture used? what was the tissue condition (normal, thin, calcified, fragile, diseased)? how was the suture placed (interrupted or continuous)? what instruments were used to grasp the needle? where was the needle grasped during use? was the needle piece retrieved during the same procedure? were x-rays taken to locate the needle? does the needle remain retained in the patient's tissue? if the needle was retained, where is it located/in what structure? if retained, were there any patient consequences? if retained, are there plans for removal of any remaining fragments? please describe any medical/surgical intervention required for this suture event including dates and results.Did the operating surgeon observe any suture deficiency or anomaly before, during, after the suture placement or during any re-operation? other relevant patient history/concomitant medications? what is the physician¿s opinion as to the etiology of or contributing factors to this event? what is the patient's current status? surgeon's name?.
 
Event or Problem Description
It was reported that a patient underwent an unknown procedure on an unknown date and suture was used.It was reported that an inquiry came from the surgeon about how to search a needle which was left inside the body.It was not sure, but it seems like a needle has been left inside the body.The product code was uncertain, but 2 possible product codes were provided.It was stated there is a high possibility that the needle had been left inside of the body.The surgeon did not provide an opinion about causal relationship between product and event.No further details were provided.Additional information was requested.
 
Additional Manufacturer Narrative
(b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information was requested, and the following was obtained: were x-rays taken to locate the needle? diagnosed with x-ray and ct.Was there any patient consequence or injury? the needle remains in the patient's body.No other symptoms.What is the patient¿s current health status and condition? the needle remains in the patient's body.No other symptoms.Was any other tissue damaged as a result of searching the needle? unk.Is there a second surgery schedule to search the needle? please provide more information: we do not plan to remove the needle as it will put a physical burden on the patient.What is the name of the procedure? surgery for tricuspid valve regurgitation and closure of the posterior aortic wall.What is the lot number? unk.Please confirm what is the correct product code 8581h or 8521h? 8581h is it possible to confirm if the needle was left in the patients body? if yes, in what part of the body was left the needle? unk.Please provide the actual product code that was used during the procedure, including lot number, it is uncertain but probably product code could be either 8581h or 8521h.Product code is 8581h, lot number is unknown.What was the size of the alleged needle retained in patient 17mm.Were there any alleged deficiencies noted with the needle or the suture during the surgery? we did not receive any information that there was any abnormality during the surgery.Please provide the patient's demographic information including age, gender, weight, bmi at the time of index procedure the details are not available, but the patient indicated that this was a revision surgery and that the pericardial surface was very uneven and the interior was also adherent.Date and name of index surgical procedure this was performed on (b)(6) 2023.Closure of the posterior aortic wall for tricuspid regurgitation.The diagnosis and indication for the index surgical procedure? closure of the posterior aortic wall for tricuspid regurgitation.What was the initial approach for the index surgical procedure? (open, laparoscopic or other)? open.On what tissue was the suture used? no details, but pericardial tissue.What was the tissue condition (normal, thin, calcified, fragile, diseased) there is adhesion and the pericardial surface is very uneven.How was the suture placed (interrupted or continuous) no information was obtained regarding technique.What instruments were used to grasp the needle holding device.Where was the needle grasped during use? no information was obtained on the technique.Was the needle piece retrieved during the same procedure? no.Were x-rays taken to locate the needle? yes.Does the needle remain retained in the patient's tissue? yes.I certify that all information that are known/available has been disclosed.

Brand Name
PRLNE BLU 36IN 4-0 D/A BB
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key17338897
Report Number2210968-2023-05207
Device Sequence Number7331525
Product Code GAW
UDI-Device Identifier10705031017368
UDI-Public10705031017368
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K133356
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/18/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number8581H
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/23/2023
Supplement Date Received by Manufacturer08/10/2023
Initial Report FDA Received Date07/17/2023
Supplement Report FDA Received Date08/18/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown